My little girl is on 125mg dose of amoxicillin and about 4 hours after taking her first 5ml dose she started wheezing/snoring at the back of her nose, even when awake. Could this be a side effect?
Can amoxicillin cause breathing problems in my 9 month old baby?
Added 2 Aug 2012:
Hi everyone, thank you for your replies, first of all I am in the uk so cost is not an issue. If I felt my baby was in any danger I would rush her to ER without a second thought. She is not struggling to breath she is just making a slight noise when she feeds, has a dummy in or goes to sleep. Her amoxicillin was for a urine infection as she has spina bifida and has to be catheterised on a daily basis. My question was simply if amoxicillin could cause wheezing, and if she had an allergy to penicillin. Thank you for all of your kind words and support :)
2 Aug 2012
Take your princess to the ER asap, difficulty breathing is a severe allergic reaction from the med.-
All the best,
2 Aug 2012
The best thing is to go straight to your nearest ER. Both of my kids has asthma, was that the baby's diagnosis from your pediatrician? It really doesn't matter, the docs need to have a look and listen. Could be swollen tonsils, could be a lot of things. I always called my pediatrician and he either saw my baby in his office as soon as I could get there or tell me to go to the ER. It is unusual for an allergic reaction to amoxicillin, the breathing issues could be the reason the baby is on antibiotics.
Call your baby's doc or go to the ER. Best to be safe.
Prayers for your little one,
Maso is right!!!
2 Aug 2012
What was the antibiotics for - assuming she was sick, could the symptoms be part of the infection? Still with an infant under a year who is exhibiting respiratory distress take immediate action phone call Dr office ED rather than messing around on the computer. Whatever the cause (allergy, illness, asthma) airway isn't a wait and see question.
2 Aug 2012
When my youngest was 2 years old he got what his two brothers had a flu type of virus or a cold or whatever, but was runniong a fever & was really sick I took him to see his doctor & he gave him a long acting shot of pennicillian. I had barely got in the car, & turned around to make sure he was safe, & his eyes, were swelled shut & his lower lip was hanging over his chin. Now I went immediately to the ER. I almost lost that boy, & thank God I didn't. Anytime you child has a breating or wheezing sound after taking a new med or at any time really a doctor shold be called immediately. If not available take them to ther ER. I had the scare of my life, & he ended up tied down spread eagle with 4 VI's for over 2 weeks. The other brother was already in the hospital across the hall with the same bronchial problem. I hope your babe is ok. I know I am late in answeing, but next time, don't wait or ask questions. It's not worth it . Take them to the ER. Afford it or not, it could be their life you are talking about. Just my thoughts...
2 Aug 2012
Ok, it can cause wheezing from an allergic reaction. She could be a little congested that has nothing to do with the med, and be making a funny sound in her nose, but if she gets a rash or really starts wheezing, I'd say to the hospital fast. Allergic reactions to penicillins can occur fast and can get pretty nasty.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How dangerous is fentanyl patches and should it be used if u have asthma and mental helath problems?
my dr wants to take me off 45 mg of morphine and put me on 75 of the fentanyl patch but i am concerned after reading about this medication in regards ...
1 answer • 4 Dec 2009
... ringing in my ears, I don't think that I feelany different emotionally, BUT I am no longer on my asthma inhalers! I was using them twice a ...
3 answers • 15 Jan 2012
My wife said that since the optomologist prescribed this medicine she has had shortness of breath. She also has asthma.
2 answers • 26 May 2013
... effect? Such as rashes or breathing problems I don't want to burn.
0 answers • 8 Aug 2015
I had the Lupron injection 3 months ago and I am having severe breathing problem. Troubled breathing is listed as one of the side effects of this ...
0 answers • 23 Sep 2015